Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Pregnant, dark brown spotting. Prescribed duphaston medication to stop bleeding. Will medication harm the foetus?

Hi, I m age of 35 and in 9 week of pregnancy. This is the 1st pregnancy for me. For the pass 3 days during 8th week of pregnancy i have dark brown spot and its disappear after 3 days. When i consult the Dr, he gave me Duphaston 10MG to stop the uterine bleed .He said then medicine can recover the hormons and strengthen the placenta . When i google about the medicine, it seems it has been band in certain western countries. My q s is is there any effect for fetus . Does it harm my baby. Is this medicine realy save to consume? Please advice. Thank You.
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  324
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi welcome to Health care magic forum. Your age is 35. You are 9 weeks pregnant. You had dark brown spot for 3 days and stopped. It is called threatened abortion if un attended it will lead to abortion and loss of pregnancy. As you have consulted the gynaecolagist you was prescribed the suitable drug, DUPHASTON 10mg to prevent the abortion. this drug make suitable bed for fixing the baby in the uterus. this bed also maintains food, and oxygen supply to the baby.
Regarding ban in some countries there will be so many factors responsible for ban. it may be duphaston or the ingredient of duphaston is banned in westren countries. Ban of trade names has many technical problems, like there may be 10% less drug available in the product , it is an example only.
Clinically the drug is good in action and approved in india, accepted by the patients with good results. Any how it is a good drug and suits to your problem, if some necesity arises there are medicines superior to duphastan. Wishing for a positive recovery and thanks for calling.
Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor